Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for weight gain and fatigue during menopause

Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

default
Posted on Mon, 1 Aug 2016 in Women's Health
Question: I'm a 58 year old woman who entered menopause more than 16 years ago and am still suffering symptoms such as intense hot flashes (resulting in sweating profusely), sleeplessness, weight gain, and fatigue. I also am very emotional, which can be very embarrassing (along with the profuse sweating). I had a Merina (sp.) IUD and oral estrogen a few years into menopause after Premarin caused me to have leg pain. I have not had the IUD or estrogen for 6-8 years and the symptoms were better after stopping the treatment than they are currently. I'm wondering if there is anything that will help me. My yearly labs indicate that I'm low in Vitamin D and I take a supplement and a daily vitamin, but I still feel like something isn't quite right with how I feel.
I retired in December of 2014 and my retired husband and I want to enjoy our grandchildren and outdoor activities that we both love, but I don't have much energy to do either. I appreciate any advice you could give.
Thank you.
doctor
Answered by Dr. Ronald Schubert 2 hours later
Brief Answer:
Treatment for menopause

Detailed Answer:
Thank you for contacting HCM with your health care concerns

I am sorry to hear that you are having such problems with menopausal symptoms. They can be very debilitating at times. You could restart hormones but the risk of blood clots are high because of your prior leg pain issue. You can try paxil or effexor which are anti-depressants that seem to help reduce the hot flashes. This is an option and one you should discuss with your medical provider. Trying OTC estrogen replacement supplements carry the same risk as the prescription hormone replacement and I would not encourage or recommend their use. So you only option is the paxil or effexor.

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Profuse sweating

doctor1 MD

I have had a condition for the past 4 years that results mostly from neck movement. The symptoms are full body profuse sweating , rapid rise in...

doctor1 MD

Woke up in the middle of the night with abdominal discomfort. Had pain and profuse sweating , felt like fainting but did not. Had a bowel movement....

doctor1 MD

I recently had anterior surgery on my neck for a pinched spinal column. Since then for about 1 week I have a deep whooping like cough, profuse...

doctor1 MD

I want to know possible causes of sudden abdominal pain , profuse generalized sweating, dizziness and nausea. I felt sudden stomach pain and...

doctor1 MD

Abdominal pain , profuse generalized sweating, dizziness , nausea , vomiting, diarrhea I want to know possible causes of sudden abdominal pain ,...